Alert archive / Oregon / Wind Advisories in 2007
Wind Advisory 25, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Oct 18, 2007, 6:32 AM PDT for Union County, Oregon. It took effect at Oct 18, 2007, 10:00 AM PDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Oct 18, 2007, 6:32 AM PDT (13:32 UTC)
- In effect from
- Oct 18, 2007, 10:00 AM PDT
- Expired
- Oct 18, 2007, 9:11 PM PDT
- In force
- 11 hr
- Issued by
- NWS Pendleton, OR
County Union County, OR
The radar
The Pendleton radar (KPDT), 78 km from the middle of the area, began a volume at 13:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 1.5 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1362 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KPDT 181332 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 632 AM PDT THU OCT 18 2007 ...STRONG WINDS IN CENTRAL AND NORTH CENTRAL OREGON TODAY... .AN UPPER LEVEL JET STREAM WITH WINDS OF 125 MPH AT 30000 FEET WILL MOVE INTO THE INTERIOR PACIFIC NORTHWEST TODAY. STRONG WINDS ALOFT ASSOCIATED WITH THE JET WILL INTERACT WITH A STRONG SURFACE LOW PRESSURE TROUGH IN CENTRAL AND NORTH CENTRAL OREGON THUS ALLOWING STRONG WINDS ALOFT EAST OF THE CASCADE CRESTS TO DESCEND TOWARD THE EARTHS SURFACE AND MIX DOWN TO THE GROUND. ORZ042-043-182100- /O.NEW.KPDT.WI.Y.0025.071018T1700Z-071019T0200Z/ NORTH CENTRAL OREGON-CENTRAL OREGON- INCLUDING THE CITIES OF...DUFUR...MADRAS...MAUPIN...MORO...BEND... LA PINE...PRINEVILLE...REDMOND 632 AM PDT THU OCT 18 2007 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PDT THIS EVENING. A SURFACE LOW PRESSURE TROUGH IN CENTRAL AND NORTH CENTRAL OREGON WILL ALLOW STRONG WINDS ALOFT ASSOCIATED WITH AN UPPER LEVEL JET STREAM TO MIX DOWN TO THE GROUND. SUSTAINED WINDS OF 25 TO 35 MPH FROM THE SOUTHWEST ARE EXPECTED WITH GUSTS TO 45 MPH. THE STRONGER WINDS WILL OCCUR ALONG RIDGE TOPS. MOTORISTS TRAVELING ALONG HIGHWAYS 97...197 AND 26 SHOULD PREPARE FOR DIFFICULT DRIVING CONDITIONS DUE TO STRONG AND GUSTY WINDS. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$
4 follow-up statements
000 WWUS76 KPDT 181725 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 1025 AM PDT THU OCT 18 2007 ...STRONG WINDS IN PORTIONS OF EASTERN OREGON TODAY... .A STRONG UPPER LEVEL JET STREAM WILL MOVE INTO THE INTERIOR PACIFIC NORTHWEST TODAY. STRONG WINDS ALOFT ASSOCIATED WITH THE JET WILL INTERACT WITH A STRONG SURFACE LOW PRESSURE TROUGH IN EASTERN OREGON THUS ALLOWING VERY WINDY CONDITIONS AT THE SURFACE. ORZ049-190200- /O.EXA.KPDT.WI.Y.0025.000000T0000Z-071019T0200Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION 1025 AM PDT THU OCT 18 2007 ...WIND ADVISORY IN EFFECT UNTIL 7 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM PDT THIS EVENING. SUSTAINED WINDS OF 25 TO 35 MPH FROM THE SOUTH ARE EXPECTED WITH GUSTS TO 45 MPH. THE STRONGER WINDS WILL OCCUR NEAR LADD AND PYLES CANYONS. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$ ORZ042-043-190200- /O.CON.KPDT.WI.Y.0025.000000T0000Z-071019T0200Z/ NORTH CENTRAL OREGON-CENTRAL OREGON- INCLUDING THE CITIES OF...DUFUR...MADRAS...MAUPIN...MORO...BEND... LA PINE...PRINEVILLE...REDMOND 1025 AM PDT THU OCT 18 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING. SUSTAINED WINDS OF 25 TO 35 MPH FROM THE SOUTH ARE EXPECTED WITH GUSTS TO 45 MPH. THE STRONGER WINDS WILL OCCUR ALONG RIDGE TOPS. MOTORISTS TRAVELING ALONG HIGHWAYS 97...197 AND 26 SHOULD PREPARE FOR DIFFICULT DRIVING CONDITIONS DUE TO VERY WINDY CONDITIONS. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$
000 WWUS76 KPDT 182141 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 241 PM PDT THU OCT 18 2007 ...STRONG WINDS ACROSS EASTERN WASHINGTON AND EASTERN OREGON TODAY AND FRIDAY... .A STRONG UPPER LEVEL JET STREAM WILL MOVE THROUGH THE PACIFIC NORTHWEST TODAY AND TOMORROW. STRONG WINDS ALOFT ASSOCIATED WITH THE JET WILL INTERACT WITH A STRONG SURFACE LOW PRESSURE TROUGH EAST OF THE CASCADES...THUS ALLOWING VERY WINDY CONDITIONS AT THE SURFACE. ORZ044-501-504-WAZ028-029-190545- /O.NEW.KPDT.WI.Y.0026.071019T1700Z-071020T0100Z/ LOWER COLUMBIA BASIN OF OREGON- FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON- NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES- LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- INCLUDING THE CITIES OF...ARLINGTON...BOARDMAN...HERMISTON... HEPPNER...PENDLETON...CONDON...FOSSIL...SPRAY...CONNELL... PROSSER...TRI-CITIES...DAYTON...WAITSBURG...WALLA WALLA 241 PM PDT THU OCT 18 2007 ...WIND ADVISORY IN EFFECT FROM 10 AM TO 6 PM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 6 PM PDT FRIDAY. SUSTAINED WINDS OF 25 TO 35 MPH FROM THE WEST SOUTHWEST ARE EXPECTED WITH GUSTS TO 45 MPH. VERY WINDY CONDITIONS CAN BE EXPECTED ACROSS THE COLUMBIA BASIN AND BLUE MOUNTAIN FOOTHILLS. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$ ORZ042-043-190200- /O.CON.KPDT.WI.Y.0025.000000T0000Z-071019T0200Z/ NORTH CENTRAL OREGON-CENTRAL OREGON- INCLUDING THE CITIES OF...DUFUR...MADRAS...MAUPIN...MORO...BEND... LA PINE...PRINEVILLE...REDMOND 241 PM PDT THU OCT 18 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING. SUSTAINED WINDS OF 25 TO 35 MPH FROM THE SOUTH ARE EXPECTED WITH GUSTS TO 45 MPH. THE STRONGER WINDS WILL OCCUR ALONG RIDGE TOPS. MOTORISTS TRAVELING ALONG HIGHWAYS 97...197 AND 26 SHOULD PREPARE FOR DIFFICULT DRIVING CONDITIONS DUE TO VERY WINDY CONDITIONS. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$ ORZ049-190200- /O.CON.KPDT.WI.Y.0025.000000T0000Z-071019T0200Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION 241 PM PDT THU OCT 18 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING. SUSTAINED WINDS OF 25 TO 35 MPH FROM THE SOUTH ARE EXPECTED WITH GUSTS TO 45 MPH. THE STRONGER WINDS WILL OCCUR NEAR LADD AND PYLES CANYONS. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$
000 WWUS76 KPDT 190148 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 648 PM PDT THU OCT 18 2007 ...STRONG WINDS ACROSS EASTERN WASHINGTON AND EASTERN OREGON TODAY AND FRIDAY... .A STRONG UPPER LEVEL JET STREAM WILL MOVE THROUGH THE PACIFIC NORTHWEST TONIGHT AND FRIDAY. STRONG WINDS ALOFT ASSOCIATED WITH THE JET WILL INTERACT WITH A COLD FRONT AND ALLOW THE STRONGER WINDS ALOFT TO SURFACE THIS EVENING AND ON SATURDAY... ORZ042-043-190300- /O.CAN.KPDT.WI.Y.0025.000000T0000Z-071019T0200Z/ NORTH CENTRAL OREGON-CENTRAL OREGON- INCLUDING THE CITIES OF...DUFUR...MADRAS...MAUPIN...MORO...BEND... LA PINE...PRINEVILLE...REDMOND 648 PM PDT THU OCT 18 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE WIND ADVISORY. SURFACE PRESSURE GRADIENTS HAVE WEAKENED AND STRONG WINDS ARE NO LONGER OCCURRING NOR ARE EXPECTED THROUGH THE REST OF THIS EVENING. THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. $$ ORZ049-190500- /O.EXT.KPDT.WI.Y.0025.000000T0000Z-071019T0500Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION 648 PM PDT THU OCT 18 2007 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM PDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 PM PDT THIS EVENING. SUSTAINED WINDS OF 25 TO 35 MPH FROM THE SOUTH ARE EXPECTED WITH GUSTS TO 45 MPH THROUGH 10 PM THIS EVENING. THE STRONGER WINDS WILL OCCUR NEAR LADD AND PYLES CANYONS. THE WINDS WILL DIMINISH LATER THIS EVENING AND OVERNIGHT. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$ ORZ044-501-504-WAZ028-029-191000- /O.CON.KPDT.WI.Y.0026.071019T1700Z-071020T0100Z/ LOWER COLUMBIA BASIN OF OREGON- FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON- NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES- LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- INCLUDING THE CITIES OF...ARLINGTON...BOARDMAN...HERMISTON... HEPPNER...PENDLETON...CONDON...FOSSIL...SPRAY...CONNELL... PROSSER...TRI-CITIES...DAYTON...WAITSBURG...WALLA WALLA 648 PM PDT THU OCT 18 2007 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 6 PM PDT FRIDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 6 PM PDT FRIDAY. SUSTAINED WINDS OF 25 TO 35 MPH FROM THE WEST SOUTHWEST ARE EXPECTED WITH GUSTS TO 45 MPH. VERY WINDY CONDITIONS CAN BE EXPECTED ACROSS THE COLUMBIA BASIN AND BLUE MOUNTAIN FOOTHILLS. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$ RSC
000 WWUS76 KPDT 190411 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 911 PM PDT THU OCT 18 2007 ...STRONG WINDS ACROSS EASTERN WASHINGTON AND EASTERN OREGON FRIDAY... .A STRONG UPPER LEVEL JET STREAM WILL MOVE THROUGH THE PACIFIC NORTHWEST ON FRIDAY. STRONG WINDS ALOFT ASSOCIATED WITH THE JET WILL INTERACT WITH A COLD FRONT AND ALLOW THE STRONGER WINDS ALOFT TO SURFACE THIS EVENING AND ON SATURDAY. ORZ049-190515- /O.CAN.KPDT.WI.Y.0025.000000T0000Z-071019T0500Z/ GRANDE RONDE VALLEY- INCLUDING THE CITIES OF...LA GRANDE...ELGIN...UNION 911 PM PDT THU OCT 18 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE WIND ADVISORY. SURFACE PRESSURE GRADIENTS HAVE WEAKENED AND STRONG WINDS ARE NO LONGER OCCURRING OR ARE EXPECTED THROUGH THE REST OF THIS EVENING. THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. $$ ORZ044-501-504-WAZ028-029-191215- /O.CON.KPDT.WI.Y.0026.071019T1700Z-071020T0100Z/ LOWER COLUMBIA BASIN OF OREGON- FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON- NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES- LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- INCLUDING THE CITIES OF...ARLINGTON...BOARDMAN...HERMISTON... HEPPNER...PENDLETON...CONDON...FOSSIL...SPRAY...CONNELL... PROSSER...TRI-CITIES...DAYTON...WAITSBURG...WALLA WALLA 911 PM PDT THU OCT 18 2007 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 6 PM PDT FRIDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM TO 6 PM PDT FRIDAY. SUSTAINED WINDS OF 25 TO 35 MPH FROM THE WEST SOUTHWEST ARE EXPECTED WITH GUSTS TO 45 MPH. VERY WINDY CONDITIONS CAN BE EXPECTED ACROSS THE COLUMBIA BASIN AND BLUE MOUNTAIN FOOTHILLS LATE FRIDAY MORNING THROUGH EARLY FRIDAY EVENING. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST BETWEEN 30 AND 39 MPH OR GUSTS RANGING FROM 46 TO 57 MPH. WINDS OF THESE MAGNITUDES CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE MAY ALSO OCCUR. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT WWW.WEATHER.GOV/PENDLETON. $$ RSC
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Oct 18, 4:42 AM PDT, 1 hour 50 minutes earlier.
Area forecast discussion, Oct 18, 4:42 AM PDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PENDLETON OR 442 AM PDT THU OCT 18 2007 UPDATED AVIATION DISCUSSION .SHORT TERM...TODAY THROUGH FRIDAY...A VERY ENERGETIC WESTERLY FLOW ALOFT WILL BRING A 110 KNOT JET STREAM INTO THE INTERIOR PACIFIC NORTHWEST TODAY. A SHARP AND DEEPENING SURFACE PRESSURE TROUGH ALONG THE IMMEDIATE LEEWARD SIDE OF THE OREGON CASCADES WILL DEVELOP THIS MORNING AND CONTINUE THROUGH THIS AFTERNOON. THIS SURFACE PRESSURE TROUGH WILL INTERACT WITH THE UPPER LEVEL JET AND ALLOW STRONG WINDS ALOFT TO DESCEND AND MIX DOWN TO THE SURFACE IN CENTRAL AND NORTH CENTRAL OREGON TODAY RESULTING IN VERY WINDY CONDITIONS. THE JET WILL PERSIST OVER THE REGION TONIGHT AND THEN SLOWLY MOVE ACROSS THE FORECAST AREA ON FRIDAY. WINDS IN THE JET CORE WILL BE STRONGER ON FRIDAY AND RESULT IN MORE WIDESPREAD BREEZY TO VERY WINDY CONDITIONS. OTHERWISE...ABUNDANT MOISTURE ASSOCIATED WITH A WARM FRONT AND AN UPPER LEVEL SHORT WAVE WILL MOVE ACROSS THE INTERIOR PACIFIC NORTHWEST TODAY FOR RAIN LIKELY...ESPECIALLY THIS MORNING...WITH RAIN TAPERING OFF TO JUST A CHANCE OF RAIN IN THE AFTERNOON IN NORTH CENTRAL OREGON AND IN CENTRAL OREGON EAST OF HIGHWAY 97 DUE TO DOWNSLOPE WINDS IMMEDIATELY EAST OF THE CENTRAL AND NORTH CENTRAL OREGON CASCADES. THE DOWNSLOPE WINDS WILL SPREAD EASTWARD THIS EVENING AND SUPPRESS PRECIPITATION OVER A LARGE AREA WITH JUST A CHANCE OF RAIN IN THE FAR EASTERN MOUNTAINS. ANOTHER RIPPLE OF ENERGY ALONG THE JET STREAM WILL MOVE RAPIDLY INTO THE FORECAST LATER TONIGHT BRING WARM FRONTAL OVERRUNNING PRECIPITATION AND THUS INCREASING THE CHANCES FOR RAIN TO LIKELY (60 PERCENT) EVERYWHERE... EXCEPT IN THE LOWER COLUMBIA BASIN OF WASHINGTON WHERE A GOOD CHANCE OF RAIN WILL OCCUR. THE JET STREAM WILL USHER IN ANOTHER FAST MOVING UPPER LEVEL SHORT WAVE WITH ASSOCIATED DYNAMIC LIFT AND A COLD FRONT SWEEPING ACROSS THE FORECAST AREA ON FRIDAY MORNING FOR RAIN AT TIMES IN SOUTHEAST WASHINGTON AND RAIN LIKELY IN CENTRAL...NORTH CENTRAL AND NORTHEAST OREGON. POLAN .LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY...UPPER LEVEL TROUGH WILL MOVE THROUGH FRIDAY NIGHT AND SATURDAY. SATURDAY NIGHT AN UPPER LEVEL RIDGE STARTS TO BUILD NEAR THE COAST. A WARM FRONT WILL MOVE THROUGH THE RIDGE SATURDAY NIGHT AND SUNDAY. NOT CONFIDENT IN HOW MUCH OPPOSING CONDITIONS OF SLOWLY BUILDING RIDGE AND ISENTROPIC LIFT FROM WARM FRONT WILL IMPACT PRECIPITATION...BUT KEPT SLIGHT CHANCE IN BASIN AND CHANCE TO LIKELY ELSEWHERE. BY SUNDAY NIGHT THE BUILDING RIDGE WILL MOVE INLAND WITH DRYING CONDITIONS. MONDAY AND TUESDAY WILL BE DRY UNDER THE INFLUENCE OF THE RIDGE. A WEAK FRONT MAY MOVE THROUGH TUESDAY NIGHT OR WEDNESDAY...BUT EXPECT ANY PRECIPITATION TO BE LIGHT AS ATMOSPHERE INITIALLY DRY. COONFIELD && .AVIATION...VFR CONDITIONS ARE EXPECTED MOST OF THE TIME IN THE NEXT 24 HOURS. RAIN AND HIGH ELEVATION SNOW SHOWERS HAVE SPREAD EAST OF THE CASCADES...WITH BREEZY WINDS AT HIGHER ELEVATIONS IN OREGON. VISIBILITY AND/OR CEILINGS MAY BRIEFLY DECREASE THIS MORNING TO MVFR...PARTICULARLY NEAR RDM AND DLS. EXPECT STRONG WINDS TO DEVELOP AT RIDGETOP LEVELS AND ALOFT. THESE WINDS HAVE THE POTENTIAL TO CREATE STRONG LOW-LEVEL WIND SHEAR. SURFACE WINDS ARE EXPECTED TO INCREASE TO 20 TO 30 MPH WITH GUSTS TO 40 MPH BY THURSDAY AFTERNOON. THERE IS A CHANCE STRONGER WINDS AS HIGH AS 40 MPH MAY REACH THE SURFACE...ESPECIALLY LATE THURSDAY AFTERNOON AND EARLY EVENING. THERE WILL BE A BRIEF BREAK IN CLOUD COVER AND PRECIPITATION THIS AFTERNOON AND EARLY EVENING...THEN CEILINGS WILL DECREASE AGAIN THIS EVENING AS ANOTHER FRONT MOVES THROUGH. 76 && .PRELIMINARY POINT TEMPS/POPS... PDT 56 45 58 41 / 60 60 80 20 ALW 55 46 59 44 / 70 60 90 20 PSC 58 44 62 43 / 70 50 90 20 YKM 53 37 57 35 / 80 60 100 20 HRI 58 44 61 41 / 60 60 80 20 ELN 49 37 55 36 / 80 60 100 20 RDM 56 40 56 33 / 70 70 50 30 LGD 49 41 57 37 / 70 70 70 20 GCD 52 43 54 37 / 70 70 60 30 DLS 55 43 59 44 / 80 70 80 20 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...NONE. && TI:YGG FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 99/76/76
Hazardous weather outlook, Oct 17, 10:51 AM PDT, 19 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PENDLETON OR
1051 AM PDT WED OCT 17 2007
UPDATED TO MODIFY ZONES FOR STRONG WINDS ON THURSDAY
ORZ041>044-049-050-501>506-WAZ024-026>030-501-502-181415-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
CENTRAL OREGON-LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-
WALLOWA COUNTY-FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
1051 AM PDT WED OCT 17 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
THE WEATHER SYSTEM TODAY IS MOVING SLIGHTLY FASTER AND HAS BECOME A
BIT WEAKER THAN WAS PREVIOUSLY EXPECTED. HOWEVER, SNOW LEVELS WILL
REMAIN AROUND THE 4500 TO 5000 FOOT RANGE TODAY AS A COLD FRONT
CROSSES THE AREA. LOCATIONS ABOVE 4500 FEET MAY RECEIVE UP TO 2
INCHES OF SNOWFALL THROUGH THE EVENING HOURS TONIGHT. IN ADDITION,
BREEZY TO LOCALLY WINDY CONDITIONS ARE EXPECTED MAINLY IN
CONJUNCTION WITH THE FRONTAL PASSAGE. OTHERWISE RAIN AND SNOW WILL
MOVE EAST AND PROVIDE A BRIEF BREAK AHEAD OF THE NEXT FRONTAL SYSTEM
TO APPROACH TOMORROW.
.DAYS TWO THROUGH SEVEN...
STRONG WIND THURSDAY
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON, FOOTHILLS
OF THE BLUE MOUNTAINS OF WASHINGTON, NORTHWEST BLUE MOUNTAINS,
NORTH CENTRAL OREGON, CENTRAL OREGON, GRANDE RONDE VALLEY,
WALLOWA COUNTY, FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON,
NORTHERN BLUE MOUNTAINS OF OREGON, SOUTHERN BLUE MOUNTAINS OF
OREGON, NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES,
OCHOCO-JOHN DAY HIGHLANDS
A STRONG UPPER LEVEL JET STREAM OF 110-130 KNOTS WILL MOVE ACROSS
THE FORECAST AREA ON THURSDAY CREATING STRONG WINDS ALOFT. IN
ADDITION, A MODERATE SURFACE LOW PRESSURE AREA WILL TRACK ALONG THE
PACIFIC NORTHWEST COASTLINE BEFORE MOVING INLAND ACROSS FAR
NORTHWESTERN WASHINGTON OR SOUTHWESTERN BRITISH COLUMBIA. DEPENDING
ON THE FINAL TRACK OF THE SURFACE LOW, SOME AREAS MAY EXPERIENCE VERY
WINDY CONDITIONS WITH THE POTENTIAL FOR MINOR DAMAGE. STAY TUNED TO
THE LATEST FORECASTS FROM THE NATIONAL WEATHER SERVICE OR YOUR LOCAL
MEDIA OUTLET TO RECEIVE UPDATED INFORMATION AS THIS UNCERTAIN
SITUATION BECOMES BETTER DEFINED.
FOR THE REMAINDER OF THE PERIOD...UNSETTLED WEATHER WILL CONTINUE
TO AFFECT THE REGION THROUGH SATURDAY. A DRYING TREND WILL BEGIN
SATURDAY NIGHT AS UPPER LEVEL HIGH PRESSURE BECOMES LOCATED OVER
THE AREA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THURSDAY FOR WINDS.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.The office that day
Everything else NWS Pendleton, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 2:41 PM PDT | Wind Advisory | PDT | Morrow, Umatilla | 24 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.